MAUDE Adverse Event Report: AESCULAP AG ENNOVATE ROD PERSUADER; INSTRUMENTS POSTERIOR STABILIS

AESCULAP AG ENNOVATE ROD PERSUADER; INSTRUMENTS POSTERIOR STABILIS
Model Number SZ277R
Medical Device Problem Codes Device Damaged by Another Device (2915); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that an ennovate rod persuader (part # sz277r) was used during a procedure performed on an unknown date.According to the complainant, during the surgery, the instrument was not able to be opened and it jammed with the screw head.The complaint device has not yet been returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Correction / additional information: b1: "product problem changed" to "adverse event".B2: required intervention to prevent permanent impairement / damage.B5: patient harm changed from "no patient hazard" to "additional medical intervention necessary." g2: report source updated from "foreign" to "company representative." h1: serious injury.Investigation results: visual investigation: the instrument arrived detached in its single parts, the snap ring of the inner part is completely deformed.We carried out a visual inspection of the individual parts using microscope and digital-camera.The tip of the instrument with its interface shows no defects or bending, the levers of the latches are not bent and smooth running.The interface of the latches are in a proper condition, without bending or wear.The inner part of the persuader is torn apart, the snap ring, which holds the two parts together is bent and out of its position.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Correction: patient harm changed from "no patient hazard" to "additional medical intervention necessary".An additional medical intervention was necessary.Additional information was not provided.Additional information has been requested but not yet received as of this report.Additional patient information is not available.

Brand Name
ENNOVATE ROD PERSUADER
Common Device Name
INSTRUMENTS POSTERIOR STABILIS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13213657
Report Number9610612-2021-00808
Device Sequence Number11948287
Product Code LXH
UDI-Device Identifier04046964700927
UDI-Public4046964700927
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSZ277R
Device Catalogue NumberSZ277R
Device Lot Number52597926
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer03/21/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown